Alert archive / Vermont / Heat Advisories in 2021

Heat Advisory 7, NWS Burlington, VT

August 25, 20215 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this heat advisory at Aug 25, 2021, 3:15 PM EDT for 5 counties in Vermont; Clinton County, Essex County, New York. It took effect at Aug 26, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2021, 3:15 PM EDT (19:15 UTC)
In effect from
Aug 26, 2021, 11:00 AM EDT
Expired
Aug 26, 2021, 7:17 PM EDT
In force
8 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 18 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WWUS71 KBTV 251915
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
315 PM EDT Wed Aug 25 2021

NYZ028-035-VTZ001-002-005-009-011-012-260900-
/O.NEW.KBTV.HT.Y.0007.210826T1500Z-210827T0000Z/
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-Western Rutland-Windsor-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
Alburgh, South Hero, St. Albans, Burlington, Middlebury, 
Vergennes, Rutland, Springfield, and White River Junction
315 PM EDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

* WHAT...Heat index values in the mid to upper 90s expected.

* WHERE...In Vermont, Grand Isle, Western Franklin, Western 
  Chittenden, Western Addison, Western Rutland and Windsor 
  Counties. In New York, Eastern Clinton and Eastern Essex 
  Counties.

* WHEN...From 11 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Highest heat index values in Windsor County
  will be in the Connecticut River Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
780 
WWUS71 KBTV 260716
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
316 AM EDT Thu Aug 26 2021

NYZ028-035-VTZ001-002-005-009-011-012-262100-
/O.CON.KBTV.HT.Y.0007.210826T1500Z-210827T0000Z/
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-Western Rutland-Windsor-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
Alburgh, South Hero, St. Albans, Burlington, Middlebury, 
Vergennes, Rutland, Springfield, and White River Junction
316 AM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values in the mid to upper 90s expected.

* WHERE...In Vermont, Grand Isle, Western Franklin, Western 
  Chittenden, Western Addison, Western Rutland and Windsor 
  Counties. In New York, Eastern Clinton and Eastern Essex 
  Counties.

* WHEN...From 11 AM to 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Highest heat index values in Windsor 
  County will be in the Connecticut River Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
967 
WWUS71 KBTV 261907
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
307 PM EDT Thu Aug 26 2021

NYZ028-035-VTZ001-002-005-009-011-012-270000-
/O.CON.KBTV.HT.Y.0007.000000T0000Z-210827T0000Z/
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-Western Rutland-Windsor-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
Alburgh, South Hero, St. Albans, Burlington, Middlebury, 
Vergennes, Rutland, Springfield, and White River Junction
307 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values between 95 and 100.

* WHERE...In Vermont, Grand Isle, Western Franklin, Western 
  Chittenden, Western Addison, Western Rutland and Windsor 
  Counties. In New York, Eastern Clinton and Eastern Essex 
  Counties.

* WHEN...Through 8 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
393 
WWUS71 KBTV 262317
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
717 PM EDT Thu Aug 26 2021

NYZ028-035-VTZ001-002-005-009-011-012-270030-
/O.CAN.KBTV.HT.Y.0007.000000T0000Z-210827T0000Z/
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-Western Rutland-Windsor-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
Alburgh, South Hero, St. Albans, Burlington, Middlebury, 
Vergennes, Rutland, Springfield, and White River Junction
717 PM EDT Thu Aug 26 2021

...HEAT ADVISORY IS CANCELLED...

Temperatures and dewpoints are decreasing, allowing heat index
values to drop below criteria. Temperatures will continue to cool
overnight with the passage of a cold front.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this heat advisory went out at Aug 25, 2:00 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 25, 2:00 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
200 PM EDT Wed Aug 25 2021

.SYNOPSIS...
Hot and humid conditions are on tap for the North Country today and
Thursday with temperatures both days warming into the mid 80s to
lower 90s. The next chance for precipitation will come Thursday
afternoon as scattered thunderstorms will be possible ahead of an
approaching cold front. This front will roll through late Thursday
night into the first half of Friday with much cooler temperatures
expected Friday and through the upcoming weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 200 PM EDT Wednesday...Fair weather cumulus indicative of
convective temperatures being reached are now common across
northern New York and eastern Vermont. Meanwhile, the westerly
flow over the relatively cool Lake Champlain is limiting cloud
development in western Vermont. Generally seeing only small
decreases in dew points early this afternoon, so have made
little change to remainder of the day's forecast with heat index
values remaining just under advisory criteria in the 87 to 93
range this afternoon.

Previous Discussion...Another hot and humid day is on tap for
the North Country with the axis of the deep layer ridging moving
overhead today. Temperatures will likely be a degree or two warmer
today compared to Tuesday as less clouds during the morning hours
will yield warmer afternoon temperatures. Given the amount of dry
air in the mid-levels, as we warm into the mid 80s to lower 90s this
afternoon, we should mix to around 800 mb which will help bring some
of this drier air down to the surface. This will allow for dewpoints
to drop into the lower 60s this afternoon and keep heat indices
below 95 degrees across the entire region this afternoon. While the
daylight hours are expected to be mostly sunny, we will see
increasing cloud cover during the overnight hours as we advect
moisture into the region from the west and a couple of low amplitude
shortwaves move uneventfully across the North Country.

Thursday will be yet another hot and humid day with many sites once
again seeing temperatures in the mid 80s to lower 90s. This time,
however, we will see dewpoints in the upper 60s to lower 70s thanks
to the aforementioned moisture advection. With less dry air in the
mid-levels and less overall mixing expected on Thursday, we won't
see our dewpoints drop like they will this afternoon which will
create heat indices between 95 and 100 degrees across the Champlain
and Connecticut River Valleys. If conditions continue to look
favorable for these heat indices, a heat advisory will be issued in
a subsequent forecast package. There is one fly in the ointment,
however, as convection is possible across portions of the forecast
area Thursday afternoon ahead of an approaching cold front. Any
convection would obviously cool temperatures off and prevent some
areas from warming to their maximum potential. The thunderstorm
coverage should be rather isolated to scattered given a decent
amount of dry air in the mid-levels. The lack of surface convergence
will also yield a lack of areal coverage as thunderstorms will be
most likely over higher terrain given orographic lift. With 0-6 km
shear values near 20 knots, it's unlikely we see any organized
convection which could keep the convection focused over the higher
terrain and out of the valleys. Heavy rain would be the main concern
with the thunderstorms given PWATs between 1.75" and 2.0" with
severe convection unlikely given the lack of convergence and shear.
We could see some of these thunderstorms continue into the evening
hours but with the loss of heating and associated decrease in CAPE,
we should see convection dwindle quickly after sunset.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 421 AM EDT Wednesday...Afternoon/evening convection will wane
going into Thursday night with the loss of diurnal heating and the
pre-frontal trough exiting east of the region, but with the parent
cold front still to pass can't rule out a few stray showers.
Otherwise, a much welcomed cold front will be poised to drop through
the CWA on Friday with cool high pressure building in behind it from
the north. Surface dewpoints drop into the low 50s and highs will
range through the 70s under partly sunny skies...ahhhhhh. Tranquil
conditions continue into Friday night under partly cloudy skies with
lows widespread in the 50s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 421 AM EDT Wednesday...Little overall change for the extended
forecast heading into the weekend and early next week which offers
an unfortunate return of humidity, but not as oppressive as of late
and brief. As cool high pressure shifts east Saturday a building
ridge over the eastern Great Lakes will gradually move into the
Northeast with warm south/southwesterly flow returning. A warm
frontal passage will present the chance for showers Saturday
afternoon/night and additionally some thunderstorms Sunday in the
warm sector before another cold front passage on Monday. Humidity
will be comfortable Saturday with dewpoints in the 50s, but
mid/upper 60s and perhaps some 70s return for Sunday and Monday.
Cooler and drier conditions look to return Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...VFR conditions are expected through the
TAF period, although low chances of a shower or thunderstorm
exists. Two periods of slight convective chances are in the 00Z
to 08Z period mainly at MSS and possibly PBG, and then after 16Z
at PBG, SLK, and BTV, although scattered thunderstorms at
MPV/EFK/RUT could be in the vicinity soon after. Winds will be
light/terrain driven through 12Z, then southwest trending west
at 5 to 10 knots.

Outlook...

Thursday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Friday: VFR. NO SIG WX.
Friday Night: VFR. Slight chance SHRA.
Saturday: Mainly VFR, with local MVFR possible. Chance SHRA.
Saturday Night: Mainly MVFR, with local IFR possible. Chance
SHRA.
Sunday: Mainly MVFR, with areas IFR possible. Chance SHRA.
Sunday Night: MVFR/IFR conditions possible. Chance SHRA.
Monday: Mainly IFR, with areas MVFR possible. Chance SHRA, Chance
TSRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Clay
NEAR TERM...Clay/Kutikoff
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...Kutikoff
Hazardous weather outlook, Aug 25, 3:48 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
348 AM EDT Wed Aug 25 2021

NYZ028-035-VTZ001-002-005-009>012-260800-
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-Orange-Western Rutland-Windsor-
348 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Afternoon high temperatures this afternoon will warm into the upper
80s to lower 90s with heat indices in the lower 90s. The cumulative
impacts of warm overnight lows and above normal temperatures are
possible for the most susceptible people.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Afternoon high temperatures this afternoon will warm into the upper
80s to lower 90s with heat indices in the mid to upper 90s. A heat
advisory may be needed if trends for these warmer heat indices
continue. The cumulative impacts of warm overnight lows and above
normal temperatures are possible for the most susceptible people.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>019-260800-
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Western Clinton-Western Essex-
Southwestern St. Lawrence-Orleans-Essex-Lamoille-Caledonia-
Washington-Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
348 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Vermont, 2021Heat Advisories in New York, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.